Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 173, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 22, 2000, 10:39 PM CDT for Sainte Genevieve County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 22, 2000, 10:39 PM CDT (03:39 UTC)
- Expired
- May 22, 2000, 11:30 PM CDT
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 101 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.7 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1926 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
524 WUUS53 KLSX 230341 SVRSTL MOC186-230430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1039 PM CDT MON MAY 22 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI * UNTIL 1130 PM CDT * AT 1039 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF ROCKY RIDGE..MOVING SOUTHEAST AT 30 MPH. * LOCATIONS THAT WILL BE AFFECTED... WEINGARTEN RIVER AUX VASES MINNITH SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3801 9017 3790 9035 3766 9014 3789 8992
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:40 PM CDT, 6 hours 59 minutes earlier.
Area forecast discussion, May 22, 3:40 PM CDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 340 PM CDT MON MAY 22 2000 MAIN CONCERNS THIS PKG WL BE CHCS FOR PCPN THRU PD AND LOCATION OF FNT IN 2ND AND 3RD PDS. MDLS IN GEN AGMT IN UA PROGS IN TAKING L/WV TROF OVR ERN US INTO CAN MARITIMES BY 48H WITH NW 50H FLOW THRU FCST PD. SVRL S/WVS MOVG SE IN MEAN FLOW TO TRIGGER PDS OF PCPN NXT 2 DAYS. CNVCTN DVLPG ALG OLD BNDRY OVR S CTRL MO ATTIM MOVG E AS CAP WKNS. MDLS BRG STGR CFNT INTO AREA TUE AFTN/EVE AND THEN DIVERGE ON SOLN IN LATER PDS. NGM PUSHES FNT ON SE BUT AVN HOLDS IT BACK ACRS NRN MO THRU 42H AND THEN PUSHES S. ETA TAKING MIDDLE SOLN AND IS PREFERRED ALTHO CONFIDENCE LO IN ANY SOLN. WAA AT 85H TO BRG GT 20C TEMPS BY 24H BUT SFC TEMPS DEPENDENT ON CLD CVR. TEMPS HV JUMPED INTO UPR 80S IN WRN AND SRN ZNS TDA AND WL KP SAME VALS FOR TUE AS MORE CLD CVR XPCTD. WL BRING SLGTLY COOLER TEMPS INTO ZNS ON WED AS FNT SAGS S AND WK NE FLOW BCMS ESTBLSHD. WL INCLD HIER POPS IN SRN ZNS TNGT WITH ONGOING CNVCTN AND ONLY SLGT CHCS IN NRN ZNS. WITH FNT LINGERING ACRS CTRL MO WL KP LO CHC POPS THRU WED IN CTRL AND SRN ZNS. XTNDD LKS DRY ON THU WITH SFC HIGH BLDG IN FM N BUT FNT RTNS AS WRM FNT ON FRI AND WL INCLD CHC FOR TSRA BOTH FRI AND SAT. .STL...NONE. WDB
In the hours before
Special weather statement, May 22, 9:24 PM CDT, 1 hour 15 minutes before
MOZ036-041-042-047>051-059-230330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 924 PM CDT MON MAY 22 2000 SEVERE THUNDERSTORM WATCH 323 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN MISSOURI... BOONE AUDRAIN CALLAWAY MONITEAU COLE OSAGE MONTGOMERY GASCONADE PIKE .END GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:34 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 26 min |
| May 23, 6:57 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 63 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.